A. Have you been putting a steroid cream on it, such as an over-the-counter hydrocortisone cream or a stronger, prescription strength steroid cream? If so, then she may have perioral dermatitis, a chronic rash that is caused by using steroid creams on a child's face.
In many situations, a child has a simple rash caused by irritation and is treated with a steroid cream. While that helps the rash get better for a little while, it then gets worse again and eventually doesn't respond to the steroid cream anymore.
If you are using a steroid cream and think that she may have perioral dermatitis, then you should stop using it. Be warned that the rash will get worse once you stop using the steroids and will then gradually get better. Sometimes, a topical or oral antibiotic is also needed to help perioral dermatitis go away.
Protopic ointment may also be effective and even with the new drug warnings can still be used for children over age 2 for short periods of time when other treatments aren't effective. Using it to treat perioral dermatitis would be considered 'off-label' though.
Keep in mind that fluoride toothpaste is also suspected to cause perioral dermatitis in some children.
Does her rash look like any of these pictures of children with perioral dermatitis?
Does it sound like this description of perioral dermatitis from the American Academy of Dermatology?
If not and this doesn't sound like what is causing her rash, then you may want to see a Pediatric Dermatologist for a second opinion.